Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 45, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 30, 2016, 4:07 PM EDT. It took effect at May 1, 2016, 2:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2016, 4:07 PM EDT (20:07 UTC)
- In effect from
- May 1, 2016, 2:00 AM EDT
- Expired
- May 1, 2016, 3:50 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
973 WHUS73 KAPX 302007 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 407 PM EDT SAT APR 30 2016 LHZ348-349-010415- /O.NEW.KAPX.SC.Y.0045.160501T0600Z-160501T2200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 407 PM EDT SAT APR 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
4 follow-up statements
771 WHUS73 KAPX 010229 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1029 PM EDT SAT APR 30 2016 LHZ348-349-011030- /O.CON.KAPX.SC.Y.0045.160501T0600Z-160501T2200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1029 PM EDT SAT APR 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
417 WHUS73 KAPX 011023 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 623 AM EDT SUN MAY 1 2016 LHZ348-349-011830- /O.CON.KAPX.SC.Y.0045.000000T0000Z-160501T2200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 623 AM EDT SUN MAY 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
765 WHUS73 KAPX 011421 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1021 AM EDT SUN MAY 1 2016 LHZ348-349-012200- /O.CON.KAPX.SC.Y.0045.000000T0000Z-160501T2200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1021 AM EDT SUN MAY 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
231 WHUS73 KAPX 011950 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EDT SUN MAY 1 2016 LHZ348-349-012100- /O.CAN.KAPX.SC.Y.0045.000000T0000Z-160501T2200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 350 PM EDT SUN MAY 1 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 2:11 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 30, 2:11 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 211 PM EDT SAT APR 30 2016 .UPDATE... ISSUED AT 1024 AM EDT SAT APR 30 2016 THE GREAT LAKES WILL BE A TRANSITION ZONE TODAY BETWEEN LARGE AREA OF DRY HIGH PRESSURE OVER HUDSON BAY...AND A STORM SYSTEM LIFTING INTO THE OHIO VALLEY THIS EVENING. CURRENT SATELLITE AND RADAR TRENDS SHOWING RAIN IN ADVANCE OF APPROACHING PLAINS SYSTEM ALREADY NEARING SRN LAKE MICHIGAN. OVERALL HUDSON BAY HIGH SETUP ACROSS THE NRN LAKES WILL CONTINUE A DRY BREEZY EAST FLOW ACROSS THE NRN GREAT LAKES THROUGH THE AFTERNOON. CORRESPONDING MODEL SOUNDINGS AND MSTR PROGS SHOW EXTREMELY DRY AIRMASS FROM THE SFC THROUGH 500MB (850/500MB RH UNDER 30 PCT). HOWEVER SOUNDINGS SHOW UPPER LVL MSTR OVERSPREADING NORTHERN MICHIGAN THROUGHOUT THE REMAINDER OF THE DAY AS PLAINS SYSTEM LIFTS THE REGION. SOUNDINGS SHOWING WELL MIXED LAYER THROUGH 850MB TODAY GENERATING AFTERNOON TEMPS IN THE UPPER 50S. OVERALL CURRENT FORECAST IS IN LINE...REMAINING DRY WITH BREEZY EAST WINDS AND INCREASING UPPER LVL CLOUDS. ONLY A FEW MINOR TWEAKS EXPECTED FOR THIS AFTERNOON. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 307 AM EDT SAT APR 30 2016 A LARGE AREA OF STRONG SURFACE HIGH PRESSURE REMAINS LOCKED ALONG AND NORTH OF THE US/CANADIAN BORDER EARLY THIS MORNING...WITH A CLOSED 500 MB LOW SLOWLY SWINGING SE THRU ONTARIO. SKIES REMAIN CLEAR ACROSS MUCH OF MICHIGAN ATTM...EXCEPT FOR A NARROW BAND OF MID CLOUD SLIDING THRU FAR WRN UPR MICHIGAN ALONG THE SRN PERIPHERY OF THE UPPER LOW CENTER. IN THE MEANTIME...LOW PRESSURE CONTINUES TO DEVELOP OVER THE SRN PLAINS. DEEP MOISTURE AND INSTABILITY AHEAD OF THIS LOW CONTINUES TO PRODUCE STRONG/SVR THUNDERSTORMS ACROSS THE LOWER MISSISSIPPI VALLEY. LATEST IR SATELLITE LOOP SHOWS THE NRN EDGE OF INCREASING UPPER LEVEL MOISTURE FROM THIS SYSTEM TRYING TO MAKE NE PROGRESS INTO LWR MICHIGAN ATTM...BUT TENDING TO ERODE AS IT ENCOUNTERS DRY LOW LEVEL NE FLOW ESTABLISHED ACROSS MICHIGAN. HIGH CLOUDS WILL GRADUALLY INCREASE FROM SOUTH TO NORTH ACROSS OUR CWA TODAY AS THE DEVELOPING SURFACE LOW PUSHES NE INTO THE MID MISSISSIPPI VALLEY. THIS INCREASING HIGH CLOUD SHOULD REMAIN THIN ENOUGH TO NOT PRECLUDE A MAINLY SUNNY DAY ACROSS THE NORTHWOODS. ANOTHER BEAUTIFUL SPRING DAY IS IN STORE FOR OUR AREA AS HIGH TEMPS WARM INTO THE MID 50S TO LOWER 60S. CLOUDS WILL CONTINUE TO LOWER AND THICKEN EARLY THIS EVENING AS MID LEVEL MOISTURE INCREASES AHEAD OF THE UPSTREAM SYSTEM. CHANCES OF LIGHT RAIN SHOWERS WILL BEGIN TO INCREASE ACROSS THE SRN HALF OF OUR CWA AFTER 00Z...PUSHING FURTHER NORTHWARD TO JUST SOUTH OF THE STRAITS OVERNIGHT. LATEST NAM IS MORE AGGRESSIVE IN THE NORTHWARD PUSH OF POPS AND IN QPF. ECMWF IS DECIDEDLY MORE CONSERVATIVE WITH RESPECT TO POPS AND QPF FROM THIS SYSTEM. WILL TREND A BIT MORE AGGRESSIVE AS DEPICTED BY THE NAM GIVEN THE DEEP GULF MOISTURE TAPPED AHEAD OF THIS SYSTEM...BUT WILL STILL KEEP POPS MAINLY WITHIN THE CHANCE CATEGORY. WITH INCREASING CLOUDS AND LOWERING CIGS...TEMPS WILL BE MORE MODERATE OVERNIGHT AS LOWS FALL TO A FEW DEGREES EITHER SIDE OF 40. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 307 AM EDT SAT APR 30 2016 (5/1)SUNDAY...MODELS HAVE TRENDED THE RAIN UP TO THE STRAITS THIS RUN, SO HAVE TRENDED THE POPS AND RAIN TO THE STRAITS AREA. THE MODELS NOW HAVE A VERY SHARP 500 MB TROUGH THAT DROPS INTO THE UPPER GREAT LAKES WITH BOTH OF THEM DEEPENING A SFC LOW THAT IS JUST SOUTH OF THE INDIANA BORDER. THIS SETS UP A VERY TIGHT BAROCLINIC ZONE AND DEFORMATION AXIS THROUGH THE FORECAST AREA. THIS LASTS UNTIL 00Z, BUT ONCE THE SFC LOW AND THE 500 MB TROUGH AXIS PUSHES THROUGH THE STATE OR EAST OF THE STATE IN THE CASE OF THE FORMER, THE DRY AIR MOVES INTO THE FORECAST AREA. THE RAIN IS EXPECTED TO DROP SOUTH OUT OF THE FORECAST AREA, BY 06Z. HIGH PRESSURE AND MID-LEVEL DRY AIR THEN MOVE INTO THE REGION. (5/2)MONDAY...FOR THE DAY TIME, THE HIGH AND THE DRY MID-LEVEL AIR (700-500 MB LAYER RH<30%) REMAINS OVER THE FORECAST AREA PROVIDING ANOTHER DRY DAY. WITH THE RETURN FLOW IN THE FORECAST AREA THE TEMPERATURES ARE EXPECTED TO CONTINUE TO WARM THOUGH THE DAY. WILL HAVE TO WATCH THIS DAY AS THE PRESSURE GRADIENT IS TIGHT ENOUGH, THAT IT IS POSSIBLE FOR WINDS TO INCH UP TO 15 MPH, AND THE MIN RH IS EXPECTED TO BE SUB 30%. THOSE TWO FIRE WEATHER PARAMETERS ARE CLOSE TO CROSSING THE MORE CRITICAL THRESHOLDS. HOWEVER, AFTER 00Z, THE MOISTURE BEGINS TO INCREASE. THE GFS IS A LITTLE MORE AGGRESSIVE THAN THE ECMWF WITH THE SHORTWAVE DROPPING IN FROM NORTHERN ONTARIO. IT HAS SHOWN THIS SCENARIO THE LAST FEW NIGHTS. SO WILL GO WITH SOME LOW CHANGE POPS IN E UPPER AS THE WAVE MOVES INTO THE REGION. EXTENDED (TUESDAY THROUGH FRIDAY)...AS WAS POINTED OUT IN THE DAY DISCUSSION A BOWLING BALL BEGINS TO ROLL DOWN THE ALLEY INTO THE UPPER GREAT LAKES ON BOTH THE GFS AND THE ECMWF. AS IT DOES, AND A SIMILAR LOW AT 500 MB OVER THE PACIFIC COAST CUTS OFF, WE GET INTO AN OMEGA BLOCK WITH THE RIDGE CENTERED IN THE CENTRAL PLAINS. THIS MEANS, AT LEAST THAT WE WILL REMAIN CHILLY WITH 500 MB LOWS SITTING OVER THE UPPER GREAT LAKES THROUGH FRIDAY. MODELS SHOW THAT WE WILL SIT IN SOME DRY AIR THOUGH. THIS WOULD PUT IS BELOW NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 211 PM EDT SAT APR 30 2016 LARGE AREA OF HIGH PRESSURE ANCHORED OVER HUDSON BAY WILL CONTINUE VFR CIGS AND VSBYS ALONG WITH BREEZY EAST FLOW ACROSS NRN MI TAF SITES THROUGH MUCH OF THE TAF PERIOD. EXPECT LIMITED PCPN CHANCES FOR TAF SITES KTVC AND KPLN INTO SUNDAY DUE TO DOWN SLOPING DRY EAST WINDS. HOWEVER...A TRANSITION TO MVFR CIGS IS EXPECTED NEAR KMBL BTWN 09Z ABND 18Z...AS DEEPER MSTR LIFTS INTO CENTRAL LOWER MICHIGAN IN ADVANCE OF APPROACHING PLAINS STORM SYSTEM. && .MARINE... ISSUED AT 307 AM EDT SAT APR 30 2016 NE WINDS AND WAVES WILL STRENGTHEN TO SCA CRITERIA BY LATE MORNING FOR OUR NEARSHORE AREAS BETWEEN GRAND TRAVERSE LIGHT AND MANISTEE AND WILL HOLD THRU MUCH OF SUNDAY. COASTAL CONVERGENCE WILL DEVELOP THANKS TO NE LOW LEVEL FLOW PARALLEL TO THE SHORELINE WITHIN THIS AREA COMBINED WITH TIGHTENING LOW LEVEL GRADIENT AHEAD OF THE SURFACE LOW LIFTING THRU THE MID MISSISSIPPI VALLEY AND EVENTUALLY TRACKING NE TO LAKE ERIE. OUR LAKES MICHIGAN AND HURON NEARSHORE AREAS WILL BE ALONG THE NRN FRINGE OF DEEP MOISTURE THRU SUNDAY... LENDING TO LIMITED PRECIP CHANCES THRU THE WEEKEND. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...SWR SHORT TERM...MLR LONG TERM...JSL AVIATION...SWR MARINE...MLR
Hazardous weather outlook, Apr 30, 3:26 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 326 PM EDT SAT APR 30 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-011930- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 326 PM EDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.